Vol. 34, No. 3, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
The peturbation of the singular spectrum

Richard Hindman Bouldin

Vol. 34 (1970), No. 3, 569–583
Abstract

This paper designates a subset of the spectrum of a bounded self adjoint operator on a complex separable Hilbert space. The set is called the singular spectrum and is distinguished by the fact that it is a support for the singular part of the spectral measure of the operator. The behavior of the singular spectrum, when the operator is perturbed by a bounded self adjoint operator, is studied. The thrust of these results is to give conditions sufficient for the perturbed operator to have no singular spectrum.

Mathematical Subject Classification
Primary: 47.48
Milestones
Received: 12 January 1970
Published: 1 September 1970
Authors
Richard Hindman Bouldin